Discussions that mention imitrex

Pain Management board


[QUOTE=chiapatchie;3286922]Steve...Hope you're doing well!...

QUESTION: WHAT IS SEROTONIN SYNDROME??? The way my mind doesn't seem to want to work half the time, I've often wondered why or what causes me to forget words when I'm trying to have a conversation with someone. I tried to ask my shrink...but, he always just fluffed me off!
I also suffer with awful PANIC ATTACKS and take XANAX when one of those suckers hits me like a ton of bricks. He swore I liked them because they "worked just like drinking a can of beer!" And, HE was the HEAD for the drug/alcohol program!?! I often told him if he needed a little clarification between DRINKING and-or PANIC ATTACKS, I had a wealth of info for him whenever he needed it on those two subjects!! :jester: :rolleyes:
I'm doing real well today, thanks!

"Serotonin Syndrome - Serotonin syndrome is caused by increased serotonin in the central nervous system. Serotonin syndrome encompasses a wide range of clinical findings. Mild symptoms may only consist of tachycardia, and shivering, diaphoresis, mydriasis, intermittent tremor or myoclonus, as well as overactive or overresponsive reflexes. There is no antidote to the condition itself, and management involves the removal of the precipitating drugs, the initiation of supportive care, the control of agitation, the administration of serotonin antagonists (cyproheptadine or methysergide), the control of autonomic instability, and the control of hyperthermia."

Take my experience for example. I was taking Celexa, an SSRI, or selective serotonin reuptake inhibitor, similar to Paxil, Prozac, Serzone, etc. These drugs prevent too much serotonin from leaving our systems. I was also taking Ultram, which also is a mild serotonin reuptake inhibitor, among other things. I also too Methadone, which can serve to retain serotonin in our systems. Then my doc prescribed Imitrex for migraines. My pharmacy said red alerts came up from the computer at this combo of drugs because of the potential for serotonin syndrome. My doc stopped the Celexa and we switched to Cymbalts which is less of a serotonin reuptake inhibitor. All is well and I'm glad my pharmacist was looking out for me.

Hope this helps.

steve